Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 43, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 15, 2018, 3:32 PM CDT for Aransas County, Nueces County, San Patricio County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2018, 3:32 PM CDT (20:32 UTC)
- Expired
- Sep 15, 2018, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 18 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 3:39 PM CDT | FLASH FLOOD | Gregory, TX | FLASH FLOODING WITH STANDING WATER 1 TO 2 FEET DEEP |
| Sep 15, 4:33 PM CDT | FLASH FLOOD | Gregory, TX | VIDEO SHOWS SIGNIFICANT STANDING WATER...ABOUT 12 TO 18 INCHES IN DEPTH...NEAR 3RD STREET |
| Sep 15, 5:23 PM CDT | FLASH FLOOD | Robstown, TX | VIDEOS SHOWING SIGNIFICANT STREET FLOODING IN ROBSTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319
WGUS54 KCRP 152032
FFWCRP
TXC007-355-409-152330-
/O.NEW.KCRP.FF.W.0043.180915T2032Z-180915T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
332 PM CDT SAT SEP 15 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Southwestern Aransas County in south central Texas...
Nueces County in south central Texas...
Eastern San Patricio County in south central Texas...
* Until 630 PM CDT.
* At 331 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Corpus Christi, Portland, Robstown, Taft, Driscoll, Corpus Christi
International Airport, Ingleside, Aransas Pass, Bishop, Gregory,
Ingleside On The Bay, Bayside, Flour Bluff, Christus Spohn Hospital
South, Corpus Christi North Beach, Padre Balli Park, Bay Area
Medical Center, Padre Isles Country Club, Corpus Christi Del Mar
East Campus and Texas A&M University Corpus Christi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2756 9784 2784 9769 2810 9740 2810 9728
2806 9724 2807 9723 2808 9724 2808 9722
2810 9720 2810 9719 2770 9713 2756 9719
2756 9724 2758 9725 2757 9726 2756 9725
$$
TC1 follow-up statement
733
WGUS74 KCRP 152200
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
500 PM CDT SAT SEP 15 2018
TXC007-355-409-152330-
/O.CON.KCRP.FF.W.0043.000000T0000Z-180915T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aransas TX-Nueces TX-San Patricio TX-
500 PM CDT SAT SEP 15 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHWESTERN ARANSAS...NUECES AND EASTERN SAN PATRICIO COUNTIES...
At 459 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen with additional
rainfall expected this evening. Flash flooding is already occurring.
Some locations that will experience flooding include...
Corpus Christi, Portland, Robstown, Taft, Driscoll, Corpus Christi
International Airport, Ingleside, Aransas Pass, Bishop, Gregory,
Ingleside On The Bay, Bayside, Flour Bluff, Christus Spohn Hospital
South, Corpus Christi North Beach, Padre Balli Park, Bay Area Medical
Center, Padre Isles Country Club, Corpus Christi Del Mar East Campus
and Texas A&M University Corpus Christi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2756 9784 2784 9769 2810 9740 2810 9728
2806 9724 2807 9723 2808 9724 2808 9722
2810 9720 2810 9719 2770 9713 2756 9719
2756 9724 2758 9725 2757 9726 2756 9725
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:34 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 15, 12:34 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1234 PM CDT Sat Sep 15 2018
.DISCUSSION...
See aviation discussion below for the 18Z TAFs.
&&
.AVIATION...
A trough will continue to move northwest across S TX leading to
variable wind direction as well as bands of convection throughout
the day and into tonight. Generally expecting VFR conditions this
afternoon with periods of MVFR/IFR conditions in and near the
convection. As the trough moves farther northwest, the focus for
the heaviest rainfall is expected to shift west toward the LRD
area this afternoon and evening. Another round of convection is
expected late tonight across CRP to LRD but should begin to see drier
air moving into the VCT area by early Sun morning leading to
lowering rain chances and improving conditions.
&&
.PREVIOUS DISCUSSION... /Issued 1020 AM CDT Sat Sep 15 2018/
DISCUSSION...
The 12Z CRP sounding shows a 2.57 inch PWAT. Deep tropical
moisture will continue to advect across S TX today as an elongated
trough slowly moves northwest. This will put the eastern portions
of S TX in the more favorable eastern side of the trough today,
with western areas becoming increasingly favorable for heavy
rainfall through the afternoon. Some instability will also lead to
a few thunderstorms.
For marine concerns, wind gusts up to around 30 knots will be
possible. The atmosphere is also favorable for waterspouts today.
Any heavy downpours will also lead to lower visibilities, making
navigation hazardous.
PREVIOUS DISCUSSION... /Issued 644 AM CDT Sat Sep 15 2018/
DISCUSSION...See Aviation section for 12Z TAFs.
AVIATION...Poor aviation conditions will exist over the forecast
area for the most of the day today. Widespread showers with heavy
rain along and embedded thunderstorms will continue over the
coastal plains today as the area of low pressure near ALI slowly
moves inland. MVFR ceilings will be prevalent over the coastal
plains through the period with IFR ceilings/vsbys expected within
the showers and thunderstorms and even LIFR conditions with the
stronger showers and storms. Scattered showers on the west side of
the tropical wave will increase late this morning affecting LRD
area and continue into the afternoon as the tropical wave
continues to slide to the northwest. The Brush Country should see
convection linger into the nighttime hours as the wave drifts west
of the region. Should see a decrease in convection over the
coastal plains by this evening but MVFR ceilings still expected.
Coastal convergence will lead to scattered showers redeveloping
overnight and affecting the coastal TAF sites with MVFR
ceilings/vsbys.
PREVIOUS DISCUSSION... /Issued 428 AM CDT Sat Sep 15 2018/
SHORT TERM (Today through Sunday)...
Copious moisture will remain over the region as the tropical wave
slowly moves inland today. Latest analysis shows the surface low
west of Alice with a strong low level convergence axis along the
coast. Strong moisture influx and large scale lift will continue
on the east side of the tropical wave as it moves to the northwest
today. Will continue Flash Flood Watch for entire area today. The
tropical wave will be exiting the western Brush Country this
evening but the region will remain in the favorable region of lift
on the east side of the tropical wave tonight. Expect another
round of convection to develop and move across the Brush Country
tonight. Models show deep moisture will remain in this area with
the precipitable water values around 2.4 inches. With this area
having seen abundant rainfall in the past week, any additional
heavy rain will lead to flash flooding. Extended the Flash Flood
Watch for the western four counties tonight. Hi-res models
indicate there will be another round of showers form in the
coastal convergence zone overnight tonight but the moisture will
not be as high as this morning. The low to mid level low will
continue to drift away from the region to the northwest on Sunday.
But adequate moisture will remain in the area for scattered
convection to develop. Kept chance PoPs over South Texas for
Sunday with higher chances out west. High temperatures will be
slightly warmer on Sunday.
MARINE (Today)...
A moderate onshore flow will continue over the coastal waters
today as the tropical wave slowly moves inland. SCEC conditions
will linger through the day over the Gulf waters as widespread
showers and scattered thunderstorms affect the marine areas. Some
of the storms could produce wind gusts to 30 knots at times.
TIDES (Today)...
Tides continue to be elevated this morning with levels running
about 1.4 to 1.5 feet above expected. Tides are around 2 feet MSL
at Bob Hall Pier at this time while Port Aransas and Port O'Connor
are around 1.8 feet MSL. High tide this morning is a broad high
tide that will linger through much of the morning before going
toward low tide. If elevated tide levels begin to show a
decreasing trend, this advisory may be allowed to expire this
afternoon or even be canceled early. High period swells continue
to impact the Middle Texas coast. This will maintain the high risk
of rip currents for gulf facing beaches today.
LONG TERM (Sunday Night through Friday)...
Sunday night through Tuesday...Concur with the ECMWF/GFS
deterministic output that an upper ridge will build over the region
while CWA PWAT values fall to below normal per GFS deterministic.
Nevertheless, will maintain isolated convection over the CWA/MSA.
Wednesday...The upper ridge is predicted to move to the SERN
CONUS (GFS/ECMWF), as an upper trough moves across the Rockies.
PWAT values are predicted to increase to approximately near normal
(GFS.) Will maintain isolated convection. Thursday/Friday...ECMWF
and GFS differ with respect to the amplitude of the disturbance
across the Rockies/Plains. The GFS has more amplitude which
contribute to a cold front approaching TX Friday. Yet, the ECMWF
is more zonal which results in a much weaker front. Nevertheless,
PWAT values are expected to continue to increase to above normal
owing to deep layer onshore flow. Thus, anticipate an increase in
the chance for convection. No marine hazards during the period
(based on WaveWatch output and expected wind.) Expect maximum Heat
Index values around 100F or less.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 85 75 88 76 90 / 90 50 40 10 20
Victoria 85 73 90 73 92 / 80 30 30 10 20
Laredo 86 75 89 74 92 / 80 60 50 30 20
Alice 85 73 90 74 92 / 90 50 40 20 20
Rockport 83 76 87 78 88 / 90 50 30 20 20
Cotulla 84 73 89 73 91 / 90 60 50 20 20
Kingsville 85 74 88 75 92 / 90 40 40 20 20
Navy Corpus 85 79 87 79 88 / 90 50 30 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
Flash Flood Watch until 7 PM CDT this evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
Coastal Flood Advisory until 7 PM CDT this evening For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
Flash Flood Watch through Sunday morning For the following
zones: Duval...La Salle...McMullen...Webb.
GM...None.
&&
TE/81...AVIATIONHazardous weather outlook, Sep 15, 5:01 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 501 AM CDT Sat Sep 15 2018 TXZ229>234-239>247-342>347-442-443-447-161115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 501 AM CDT Sat Sep 15 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Locally heavy rainfall will be possible today with numerous showers and scattered thunderstorms. A Flash Flood Watch is in effect today for all of South Texas. Threat for locally heavy rainfall will shift west into the Brush Country tonight as the tropical wave moves west. The Flash Flood Watch will continue for the western Brush Country through tonight. A Coastal Flood Advisory is in effect for the Middle Texas coast through this evening. Elevated tide levels will cause minor tidal overflow around the time of high tide today. Long period swells will keep a High Risk of rip currents for gulf facing beaches today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected Sunday. Isolated thunderstorms are expected Monday through Thursday. Scattered thunderstorms again Friday. There will be a moderate risk of rip currents for gulf facing beaches Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-161115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 501 AM CDT Sat Sep 15 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Locally heavy rainfall will be possible today with numerous showers and scattered thunderstorms. Showers and thunderstorms could produce wind gusts to 30 mph at times today. Scattered showers and thunderstorms are expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected Sunday. Isolated thunderstorms are expected Monday through Thursday. Scattered thunderstorms again Friday. TMT/WC
In the hours before
Local storm report, Sep 15, 2:43 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
243 PM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD BONNIE VIEW 28.17N 97.30W
09/15/2018 REFUGIO TX SOCIAL MEDIA
PART OF FM 629 IN BONNIE VIEW CLOSED DUE TO FLASH
FLOODING.
&&
EVENT NUMBER CRP1800201
DSVLocal storm report, Sep 15, 2:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
248 PM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD 4 NNW BAYSIDE 28.13N 97.27W
09/15/2018 REFUGIO TX DEPT OF HIGHWAYS
FM2511 4 NNW OF BAYSIDE CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER CRP1800202
DSVLocal storm report, Sep 15, 2:53 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
253 PM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 2 NE ODEM 27.97N 97.56W
09/15/2018 SAN PATRICIO TX DEPT OF HIGHWAYS
FM 1944 2 NE OF ODEM CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER CRP1800203
DSVLocal storm report, Sep 15, 2:55 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
255 PM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FLASH FLOOD 4 NE ODEM 27.99N 97.54W
09/15/2018 SAN PATRICIO TX DEPT OF HIGHWAYS
FM 2046 4 NE OF ODEM CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER CRP1800204
DSVLocal storm report, Sep 15, 3:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
302 PM CDT SAT SEP 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD 2 NW PORTLAND 27.90N 97.35W
09/15/2018 SAN PATRICIO TX SOCIAL MEDIA
FLASH FLOODING ON MEMORIAL PKWY AND LANG ROAD
&&
EVENT NUMBER CRP1800205
DSVSpecial weather statement, Sep 15, 3:07 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 307 PM CDT SAT SEP 15 2018 TXZ242-243-342-343-152030- Inland Nueces-Coastal Nueces-Coastal Kleberg-Inland Kleberg- 307 PM CDT SAT SEP 15 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES AND CENTRAL KLEBERG COUNTIES... At 307 PM CDT, a strong thunderstorm was located 9 miles southeast of Kingsville Naval Air Station, or 11 miles east of Kingsville, moving north at 25 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Bishop and Kingsville Naval Air Station. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2736 9758 2736 9778 2764 9785 2763 9751 TIME...MOT...LOC 2007Z 181DEG 21KT 2744 9768 TC
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:28 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 3 hr |
| Sep 14, 10:31 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Refugio | 6 hr |
| Sep 15, 12:24 AM CDT | Areal Flood Advisory | CRP | Aransas, Kleberg, Nueces, San Patricio | 6 hr |
| Sep 15, 12:56 AM CDT | Flash Flood Warning | CRP | Aransas | 3 hr |
| Sep 15, 3:37 AM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 6 hr |
| Sep 15, 8:29 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 15, 8:46 AM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Sep 15, 9:36 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 35 hr |
| Sep 15, 9:47 AM CDT | Special Weather Statement | CRP | Nueces | 28 min |
| Sep 15, 9:54 AM CDT | Special Marine Warning | CRP | 21 min | |
| Sep 15, 10:37 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio | 113 min |
| Sep 15, 11:27 AM CDT | Areal Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Sep 15, 11:51 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 15, 12:43 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Sep 15, 12:46 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| Sep 15, 12:52 PM CDT | Special Marine Warning | CRP | 23 min | |
| Sep 15, 1:14 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 31 min |
| Sep 15, 2:19 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 3 hr |
| Sep 15, 3:07 PM CDT | Special Weather Statement | CRP | Kleberg | 23 min |
| Sep 15, 3:35 PM CDT | Areal Flood Advisory | CRP | Kleberg | 3 hr |
| Sep 15, 3:45 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| Sep 15, 4:25 PM CDT | Special Marine Warning | CRP | 35 min | |
| Sep 15, 4:40 PM CDT | Special Weather Statement | CRP | Kleberg | 35 min |
| Sep 15, 5:18 PM CDT | Flash Flood Warning | CRP | Bee, Goliad, Refugio, San Patricio | 107 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.